Alert archive / Texas / Flash Flood Warnings in 2001
Flash Flood Warning 37, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Sep 4, 2001, 11:05 AM CDT for 34 counties in Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2001, 11:05 AM CDT (16:05 UTC)
- Expired
- Sep 4, 2001, 11:45 AM CDT
- In force
- 40 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
All 34 counties
Anderson County, TX, Bell County, TX, Bosque County, TX, Collin County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Ellis County, TX, Falls County, TX, Fannin County, TX, Freestone County, TX, Grayson County, TX, Hamilton County, TX, Henderson County, TX, Hill County, TX, Hopkins County, TX, Hunt County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Lampasas County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Navarro County, TX, Rains County, TX, Robertson County, TX, Rockwall County, TX, Tarrant County, TX, Van Zandt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 63 km from the middle of the area, began a volume at 16:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 4.1 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 222 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 041605 CCA FFWFTW TXZ092>095-103>107-118>123-133>135-142>148-156>162-174-175-050900- BULLETIN - IMMEDIATE BROADCAST REQUESTED...CORRECTED FLASH FLOOD WATCH NATIONAL WEATHER SERVICE FORT WORTH TX 1105 AM CDT TUE SEP 4 2001 THE 1046 AM CDT FLASH FLOOD WATCH WAS TRANSMITTED IN ERROR UNDER THIS PRODUCT CATEGORY. IT HAS BEEN RESENT UNDER PRODUCT CATEGORY ID FTWFFAFTW. THE ONLY FLASH FLOOD WARNING CURRENTLY IN EFFECT IS FOR COOKE AND GRAYSON COUNTIES UNTIL 1145 AM CDT THIS MORNING. SORRY FOR THE INCONVENIENCE.
1 follow-up statement
000 WGUS74 KFWD 041754 FFSFTW TXZ105-041830- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1245 PM CDT TUE SEP 4 2001 ...FLASH FLOOD WARNING FOR HUNT COUNTY CANCELED... AT 1245 PM CDT RADAR INDICATED THAT THE HEAVY RAIN AFFECTING THE AREA EARLIER HAS EXITED THE COUNTY. LIGHT RAIN WILL CONTINUE THROUGH MID AFTERNOON. SOME PONDING OF WATER ON ROADWAYS MAY CONTINUE...BUT THE THREAT FOR SIGNIFICANT FLASH FLOODING HAS ENDED. A FLASH FLOOD WATCH CONTINUES THIS AFTERNOON AND TONIGHT. STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL TELEVISION FOR UPDATES ON THIS WEATHER SITUATION. LAT...LON 3337 9587 3301 9592 3300 9627 3335 9626
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 8:05 AM CDT, 3 hours earlier.
Area forecast discussion, Sep 4, 8:05 AM CDT, 3 hours before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 805 AM CDT TUE SEP 4 2001 QUICK UPDATE TO INCREASE POPS AROUND METRO ZONES AND SE WHERE PRECIP HAS EXPANDED QUITE A BIT THIS MORNING. LOWERED TEMPS A BIT IN THOSE ZONES AS WELL. REST LEFT ALONE ATTM. 80 557 AM AVIATION DISCUSSION... SURFACE LOW VCNTY OF DFW AIRPORTS THIS MORNING WITH CONVECTION DEVELOPING NEAR THE CORE CENTER. EXPECT OCCASIONAL MVFR CIG/VSBYS WITH CONVECTION...OTHERWISE VFR CIGS. LIGHT CIRCULATION AROUND LOW WILL RESULT IN MAINLY A NORTHEAST WIND DIRECTION. ..48.. EARLY MORNING PUBLIC DISCUSSION... SOMEWHAT FAVORABLE PATTERN FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER NORTH TEXAS THROUGH MID WEEK AS WEAKNESS IN THE UPPER RIDGE REMAINS OVER THE AREA AND CYCLONIC FLOW CONTINUES IN THE LOW LEVELS. MID LEVEL LAPSE RATES HAVE INCREASED IN THE PAST 24 HOURS WITH COOL AIR ADVECTION ALOFT. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS AGAIN TODAY...ESPECIALLY DURING THE AFTERNOON/EVENING. SIMILAR PATTER WILL CONTINUE ON WEDNESDAY WITH ANOTHER ROUND OF THUNDERSTORMS. DEEPENING MOISTURE WILL KEEP EXTENSIVE CLOUD COVER AROUND FOR MUCH OF THE DAY...ESPECIALLY ACROSS THE CENTRAL AND EAST. MOSTLY CLOUDY SKIES WILL REMAIN THROUGH WEDNESDAY. THE EXTENSIVE CLOUD COVER WILL HELP KEEP AFTERNOON TEMPERATURES BELOW 90. OVERNIGHT LOWS WILL REMAIN IN THE UPPER 60S TO LOWER 70S. SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE EXTENDED PERIODS AS THE UPPER HIGH CONTINUES TO PUSH TOWARD THE WEST COAST AND A FAIRLY STRONG SHORT WAVE APPROACHES FROM THE NORTHWEST. STILL APPEARS THE BEST CHANCE FOR RAIN WILL COME ON SATURDAY WHEN COLD FRONT WILL MOVE ACROSS THE REGION. THE SHORT WAVE IS FORECAST TO LIFT RAPIDLY NORTHWARD WHICH WILL DECREASE RAIN CHANCES BY EARLY NEXT WEEK. FCSTID = 79 DFW 85 73 85 72 / 50 40 40 30 ACT 86 72 87 72 / 60 50 40 30 .FWD...NONE.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 9:52 AM CDT | Flash Flood Warning | FWD | Cooke, Grayson | 113 min |
| Sep 4, 11:23 AM CDT | Flash Flood Warning | FWD | Anderson | 3 hr |
| Sep 4, 11:29 AM CDT | Flash Flood Warning | FWD | Hunt | 3 hr |
| Sep 4, 11:38 AM CDT | Flash Flood Warning | FWD | Cooke, Grayson | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.